MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.The erroneous white blood cell count (wbc) results were flagged.Siemens medical affairs further investigated this incident and determined that the blood film results communicated by the customer correlated with the initial wbc result.Complete blood count (cbc) delivers a first line screening result and pathological results trigger repeat testing, followed by manual cell counts, and if confirmed, further laboratory and/or imaging investigations.Preanalytical variables, such as an over filled, or underfilled tube, time of sample collection, storage and transport conditions could affect results.Mitigation's would include running the tests on an alternate analysis and correlation with peripheral smear.The results would also be correlated with the patients' clinical signs and symptoms.A second or repeat sampling (e.G.Bone marrow aspiration) is a standard procedure.As per the advia 2120/2120i operators guide: "through the use of complex flagging algorithms, laboratory personnel are alerted to suspected abnormal sample and/or system conditions.Sample/system flags appear on the run screen and the review / edit tab.Whenever such flags are triggered, the user should review the results and take the action recommended." in this case, a blood film was completed but the customer indicated that the operator missed the discrepancy between the system's results and blood film and the validated results.This report is being filed in an abundance of caution.The system is performing according to specifications.No further evaluation of this device is required.Mdr 2517506-2023-00099 was filed for the falsely elevated wbc result obtained on 10-feb-2023.The email address inputted under mfr site contact office (and manufacturing site for devices) or compounding outsourcing facility was arbitrarily inputted to comply with the character limit.The correct email address can be found in relevant tests/laboratory data.
 
Event or Problem Description
A depressed white blood cell count (wbc) result of 0.06 x10^9/l was obtained on a patient sample on an advia 2120i hematology system with single aspirate at 2:59:51 am.At 2:47:35 pm, another sample from the patient was processed on the same instrument and produced a flagged falsely elevated wbc result, which did not match the blood film examination performed earlier on the sample.The falsely elevated wbc result was reported to the physician(s).The next day, a new sample from the same patient produced a flagged, falsely elevated wbc result on the advia 2120i hematology system with single aspirate.The wbc result also did not correlated with the blood film previously reviewed for this sample.The discrepancy between the wbc results was noted.Mdr 2517506-2023-00099 pertains to the same patient and was filed for the wbc result obtained on 10-feb-2023.However, the physician(s) performed a bone marrow aspiration on the patient before the wbc had been confirmed and validated.There are no known reports of adverse health consequences due to the event.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and have not been verified.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co.
dublin,
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key16583314
Report Number2517506-2023-00098
Device Sequence Number14626209
Product Code GKZ
UDI-Device Identifier00630414019789
UDI-Public00630414019789
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Device Catalogue Number11219530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age2 YR
Patient SexMale